Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

BEM with linear complexity for the classical boundary integral operators


Authors: Steffen Börm and Stefan A. Sauter
Journal: Math. Comp. 74 (2005), 1139-1177
MSC (2000): Primary 65N38, 65D05
Published electronically: December 8, 2004
MathSciNet review: 2136997
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Alternative representations of boundary integral operators corresponding to elliptic boundary value problems are developed as a starting point for numerical approximations as, e.g., Galerkin boundary elements including numerical quadrature and panel-clustering. These representations have the advantage that the integrands of the integral operators have a reduced singular behaviour allowing one to choose the order of the numerical approximations much lower than for the classical formulations. Low-order discretisations for the single layer integral equations as well as for the classical double layer potential and the hypersingular integral equation are considered. We will present fully discrete Galerkin boundary element methods where the storage amount and the CPU time grow only linearly with respect to the number of unknowns.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N38, 65D05

Retrieve articles in all journals with MSC (2000): 65N38, 65D05


Additional Information

Steffen Börm
Affiliation: Max-Planck-Institut für Mathematik in den Naturwissenschaften, Inselstraße 22–26, 04103 Leipzig, Germany
Email: sbo@mis.mpg.de

Stefan A. Sauter
Affiliation: Institut für Mathematik, Universität Zürich, Winterthurerstr. 190, CH-8057 Zürich, Switzerland
Email: stas@amath.unizh.ch

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01733-8
PII: S 0025-5718(04)01733-8
Keywords: BEM, data-sparse approximation, ${\mathcal H}^2$-matrices
Received by editor(s): September 9, 2003
Received by editor(s) in revised form: March 29, 2004
Published electronically: December 8, 2004
Additional Notes: This work was supported by the Swiss National Science Foundation, Grant 21-6176400.
Article copyright: © Copyright 2004 American Mathematical Society